Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 107, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 9, 2016, 6:23 AM MDT for Grant County, Morton County, North Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 6:23 AM MDT (12:23 UTC)
- Expired
- Jul 9, 2016, 7:00 AM MDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 44 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:35 AM MDT | TORNADO | Flasher, ND | TORNADO SPOTTED BY AN OBSERVER AT CROWN BUTTE LAKE. SHE THINKS IT IS JUST NORTH OF FLASHER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 0.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
353
WUUS53 KBIS 091223
SVRBIS
NDC037-059-091300-
/O.NEW.KBIS.SV.W.0107.160709T1223Z-160709T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
723 AM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 800 AM CDT/700 AM MDT/
* AT 722 AM CDT/622 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
FLASHER...OR 29 MILES EAST OF ELGIN...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
FLASHER AROUND 730 AM CDT.
ST. ANTHONY AROUND 800 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BREIEN... LARK AND RALEIGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4648 10144 4675 10101 4642 10064 4641 10069
4638 10072 4640 10074 4638 10081 4640 10086
4639 10088 4641 10088 4639 10092 4635 10094
4632 10099 4632 10101 4631 10102 4625 10129
TIME...MOT...LOC 1222Z 235DEG 29KT 4642 10123
HAIL...1.00IN
WIND...60MPH
$$
HAMILTON2 follow-up statements
033
WWUS53 KBIS 091242
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
742 AM CDT SAT JUL 9 2016
NDC037-091251-
/O.CAN.KBIS.SV.W.0107.000000T0000Z-160709T1300Z/
GRANT ND-
742 AM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4637 10105 4638 10130 4655 10130 4675 10101
4642 10064 4641 10069 4638 10072 4640 10074
4638 10081 4640 10086 4639 10088 4641 10088
4638 10093 4634 10096 4631 10102
TIME...MOT...LOC 1241Z 235DEG 29KT 4651 10104
$$
NDC059-091300-
/O.CON.KBIS.SV.W.0107.000000T0000Z-160709T1300Z/
MORTON ND-
742 AM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHEASTERN MORTON COUNTY...
AT 741 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF ST. ANTHONY...OR 23 MILES SOUTH OF MANDAN...MOVING NORTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ST. ANTHONY AROUND 800 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BREIEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4637 10105 4638 10130 4655 10130 4675 10101
4642 10064 4641 10069 4638 10072 4640 10074
4638 10081 4640 10086 4639 10088 4641 10088
4638 10093 4634 10096 4631 10102
TIME...MOT...LOC 1241Z 235DEG 29KT 4651 10104
HAIL...1.00IN
WIND...60MPH
$$
HAMILTON776
WWUS53 KBIS 091300
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
800 AM CDT SAT JUL 9 2016
NDC059-091310-
/O.EXP.KBIS.SV.W.0107.000000T0000Z-160709T1300Z/
MORTON ND-
800 AM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORTON COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL POSSIBLE OVER SOUTHEAST MORTON COUNTY WITH THIS
THUNDERSTORM.
LAT...LON 4637 10105 4638 10130 4655 10130 4675 10101
4642 10064 4641 10069 4638 10072 4640 10074
4638 10081 4640 10086 4639 10088 4641 10088
4638 10093 4634 10096 4631 10102
TIME...MOT...LOC 1258Z 235DEG 29KT 4651 10104
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:30 AM MDT, 53 minutes earlier.
Area forecast discussion, Jul 9, 5:30 AM MDT, 53 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 630 AM CDT SAT JUL 9 2016 .UPDATE... Issued at 627 AM CDT Sat Jul 9 2016 Previous forecast had a good handle on current convection over western ND. Did update morning pops just a bit to account for the southern cell over Grant county, and drug pops back a little farther west for the next couple of hours. Otherwise no significant updates. && .SHORT TERM...(Today through Sunday night) Issued at 403 AM CDT Sat Jul 9 2016 Forecast highlights through the short term period will be thunderstorm chances, with severe storms expected, along with increasing heat and humidity. Currently...Strong southwest flow aloft developing across the region as an upper level ridge axis pushes east across the Dakotas in response to a strong upper level low moving slowly onshore over the Pacific NW. Lead S/WV impulses originating from the upper low are ejecting east-northeast towards our region. Increasing MUCAPE values observed the past few hours as a nocturnal Low Level Jet (40-45kts) developed along the MT/ND border. This feature along with the instability axis is projected to slowly migrate north and east into central ND now through 15Z. Associated convection over far western ND and eastern MT will follow the LLJ/CAPE axis over the next several hours before forcing becomes more concentrated across my north central later this morning. 40-50kts of shear available. Mid level lapse rates have been increasing as well the past 2-3 hours so a few severe storms not out of the question through the morning hours until the LLJ starts to wane after 12Z. Hail and wind the main threats. A 15-25KT southerly wind will persist today over my central and eastern counties, advecting low level moisture northward. Surface dewpoints well into the 60s expected along to east of Highway 83 leading to a robust instability axis developing with daytime heating across much of central ND. A fairly strong cap will be in place across western and most of central ND within a strong WAA regime. Models are fairly in agreement though with afternoon convection firing up on the periphery of the cap first over my northeast, then developing southward into the James River Valley this evening, possibly extending back towards the Missouri River with time on the edge of the cap. Strong signature from the calibrated Prob Severe forecast tool via SPCs website indicating a good chance for severe convection far north central/Turtle Mountain region, developing southward during the evening, again along the eastward extent of the capping inversion. We opted to mention T+ 21Z through 06Z today/this evening along to east of Highway 83, which is also roughly where SPC has highlighted a Slight Risk area. More severe storms will be possible overnight Saturday into early Sunday morning with 3-5K J/KG of MUCAPE lingering across southern ND, coupled with a 50kt LLJ developing across central SD nosing into my far southwest/south central after 06Z and closer to 09Z. Will hold off on severe wording for this period for now with a bit more uncertainty. For Sunday, not much has changed from the previous forecast issued earlier Friday regarding severe weather chances. Upper level low moves slowly east into the Intermountain west during the day. Strong forcing materializes as a 100kt upper level jet rounds the base of the low and starts to increase upper level diffluence across the Northern High Plains and into the Dakotas. Coupled with mid level waves ejecting northeast into our region, large scale ascent will be on the increase and will be strong. It still appears the main focus area will be across the west then into the north central as significant WAA with a robust cap will likely be in place over much of south central ND extending into the James River Valley, though really cannot rule anything out with this degree of mid/upper level forcing so maintained a slight ch. pop south with likely/categorical northwest and north central. All modes of severe weather will be possible, and SPC did upgrade to an Enhanced Slight Risk north of I-94 for Sunday/Sunday night, and we did mention T+ in the grids and other products. Temperatures today will be warmest across the southwest (mid 90s) along the leading edge of WAA where models advertise near 30C 850mb temps this afternoon. Temperatures taper off north and east. Heat index values will be reasonable in the 90s so no headlines are needed for today. For Sunday, secondary push of strong WAA as sfc low pressure redevelops in response to the increasing divergent flow aloft. Models advertising fairly similar 850mb temps of around 30C from my far southwest then east-northeast into my south central Sunday afternoon. Mid to Upper 90s for these areas forecast. Will need to monitor heat index values with sfc Tds in the 60s to around 70F. Coupled with the forecast temperatures I get Heat Index values around 100F across my south central and southeastern counties. Uncertainty however as models are also depicting a good push of dry air with the WAA though models spreads with this parameter are rather large. .LONG TERM...(Monday through Friday) Issued at 403 AM CDT Sat Jul 9 2016 Main forecast issue in the long term period will be convection on Monday, then winds late Monday through Tuesday. There are some differences in the deterministic solutions of the upper low placement at 12 UTC Monday. But in general the upper low position will be over eastern Montana with the surface low in central North Dakota. We could still be dealing with some overnight convection as we head into the long term period, most likely over our northern and eastern counties. During the day Monday, the greatest moisture and instability will be along and ahead of the surface boundary that lifts into the eastern Dakotas with low level subsidence over the southwest and south central behind the front during the morning and early afternoon. Our greater risk of showers and thunderstorms will be associated with the forcing of the upper low that lifts to far northeast MT/northwest ND during the day. Deterministic models bring some shower activity into western and north central ND during the day but keep stronger convection confined to far northwest/north central ND and southern Saskatchewan/Manitoba. All models would then bring some wrap around moisture into the northwest and north central Monday night with a continued chance of showers and thunderstorms in this area. Also by Monday night we will see surface winds pick up behind the exiting surface and upper level system. Any convective activity across the north Monday night could help force down some higher winds aloft. At this time it appears like solid wind advisory criteria winds possibly beginning west late Monday night, and through the day on Tuesday. Will certainly need to monitor for the possibility of stronger winds, necessitating a High Wind Warning, but we still have plenty of time to hash this out. Any lingering precipitation on Tuesday will be confined to the northern tier counties, closer to the upper low which by this time is tracking east across southern Manitoba. Still some possible lingering moisture providing the possibility of showers Tuesday night into Wednesday morning over roughly the northeast half of the CWA. Winds will subside Tuesday night and for the most part Wednesday looks to be mainly dry as high pressure drops southeast over the area in northwest flow aloft. The next chance for showers and thunderstorms will likely be Thursday night into Friday as a shortwave trough in the northwest flow drops southeast through the region. Except for Monday where the southeast CWA could still see some upper 80s and lower 90s, the rest of the extended period will be seasonably cool with temperatures in the upper 60s to mid 70s north and 70s to lower 80s south. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 627 AM CDT Sat Jul 9 2016 Low level wind shear possible early this Saturday morning at KBIS/KDIK/KISN/KMOT. Scattered thunderstorms west will move east- northeast this morning, and will become more concentrated across the far north central later today. A period of MVFR conditions possible for KDIK-KISN-KMOT and possibly KBIS this morning if impacted from any of these storms, some of which may become severe. Further thunderstorm development is forecast across eastern North Dakota this evening, possibly impacting KJMS. Overall VFR conditions expected until late tonight when mvfr ceilings are expected to develop over eastern ND including KJMS. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...TWH SHORT TERM...NH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, Jul 9, 5:33 AM MDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 633 AM CDT SAT JUL 9 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101145- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 633 AM CDT SAT JUL 9 2016 /533 AM MDT SAT JUL 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS WEST INTO CENTRAL THIS MORNING. A FEW STRONGER STORMS ARE POSSIBLE...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. SCATTERED STRONG STORMS WILL ALSO BE POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING OVER WESTERN AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY INTO SUNDAY EVENING...MAINLY WEST INTO NORTH CENTRAL. VERY LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. HEAT INDEX VALUES AROUND 100 DEGREES ARE FORECAST ACROSS SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA SUNDAY AFTERNOON. TEMPERATURES THIS HIGH WILL INCREASE THE RISK FOR HEAT RELATED ILLNESSES SUCH AS HEAT STROKE. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SATURDAY THROUGH SUNDAY NIGHT.
In the hours before
Special weather statement, Jul 9, 5:29 AM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
529 AM MDT SAT JUL 9 2016
NDZ042-091215-
GRANT ND-
529 AM MDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT GRANT COUNTY UNTIL 615 AM MDT...
AT 527 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF ELGIN...MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELGIN...CARSON...NEW LEIPZIG...LARK...RALEIGH...LEITH...HEIL AND ST.
GERTRUDE.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO
OCCURRING WITH THIS STORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4609 10185 4643 10204 4657 10181 4663 10154
4662 10135 4650 10129 4637 10130 4637 10124
4627 10120 4618 10137
TIME...MOT...LOC 1127Z 241DEG 22KT 4635 10176
HEINERTSpecial weather statement, Jul 9, 5:43 AM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 643 AM CDT SAT JUL 9 2016 NDZ010-017-018-021-091230- MOUNTRAIL ND-MCKENZIE ND-MCLEAN ND-DUNN ND- 643 AM CDT SAT JUL 9 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS CENTRAL PORTIONS OF LAKE SAKAKAWEA THROUGH 730 AM CDT/630 AM MDT/... AT 641 AM CDT/541 AM MDT/...STRONG THUNDERSTORMS WERE CLUSTERED 8 MILES NORTHWEST OF MANDAREE...OR 23 MILES EAST OF WATFORD CITY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NEW TOWN...MANDAREE...VAN HOOK PARK...4 BEARS LODGE... MCKENZIE BAY RECREATION AREA...INDIAN HILLS RECREATION AREA... PARSHALL BAY RECREATION AREA...DEEP WATER CREEK RECREATION AREA... SKUNK CREEK BAY RECREATION AREA... POUCH POINT RECREATION AREA AND JOHNSONS CORNER. LAT...LON 4758 10300 4794 10303 4828 10232 4758 10203 TIME...MOT...LOC 1141Z 239DEG 33KT 4782 10278 HAMILTON
Local storm report, Jul 9, 5:46 AM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
646 AM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 10 N ZAHL 48.72N 103.69W
07/09/2016 E0.75 INCH DIVIDE ND TRAINED SPOTTER
HAIL OBSERVED FOR ABOUT 3 MINUTES.
&&
KROLAKSpecial weather statement, Jul 9, 5:47 AM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
647 AM CDT SAT JUL 9 2016
NDZ001-091230-
DIVIDE ND-
647 AM CDT SAT JUL 9 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DIVIDE COUNTY UNTIL
730 AM CDT...
AT 645 AM CDT...STRONG THUNDERSTORMS WERE OVER CENTRAL DIVIDE COUNTY
OR 22 MILES SOUTHWEST OF CROSBY...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CROSBY...WILDROSE...FORTUNA AND AMBROSE.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4900 10315 4863 10296 4863 10370 4899 10388
4900 10382
TIME...MOT...LOC 1145Z 226DEG 25KT 4870 10366
HAMILTONSpecial weather statement, Jul 9, 5:55 AM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
655 AM CDT SAT JUL 9 2016
NDZ002-003-091245-
BURKE ND-RENVILLE ND-
655 AM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BURKE AND
NORTHWESTERN RENVILLE COUNTIES UNTIL 745 AM CDT...
AT 654 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOWBELLS...
MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOWBELLS...NORTHGATE AND COTEAU.
LAT...LON 4880 10203 4881 10215 4872 10216 4872 10224
4880 10241 4900 10231 4900 10174
TIME...MOT...LOC 1154Z 215DEG 31KT 4881 10224
HAMILTONSpecial weather statement, Jul 9, 6:12 AM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
712 AM CDT SAT JUL 9 2016
NDZ034-042-091300-
MORTON ND-GRANT ND-
712 AM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT AND
SOUTHEASTERN MORTON COUNTIES UNTIL 800 AM CDT/700 AM MDT/...
AT 712 AM CDT/612 AM MDT/...A STRONG THUNDERSTORM WAS LOCATED 8
MILES SOUTHWEST OF FLASHER...OR 22 MILES EAST OF ELGIN...MOVING
NORTHEAST AT 30 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLASHER...FISH CREEK DAM...LARK...RALEIGH AND BREIEN.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4660 10161 4679 10116 4640 10084 4639 10085
4640 10086 4639 10088 4641 10088 4639 10092
4636 10094 4624 10126
TIME...MOT...LOC 1212Z 234DEG 25KT 4639 10138
HAMILTONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:56 AM MDT | Special Weather Statement | BIS | Bowman | 49 min |
| Jul 9, 2:42 AM MDT | Special Weather Statement | BIS | Adams | 48 min |
| Jul 9, 2:58 AM MDT | Special Weather Statement | BIS | McKenzie, Williams | 47 min |
| Jul 9, 3:14 AM MDT | Special Weather Statement | BIS | Adams | 46 min |
| Jul 9, 4:47 AM MDT | Special Weather Statement | BIS | Grant, Hettinger | 43 min |
| Jul 9, 5:29 AM MDT | Special Weather Statement | BIS | Grant | 46 min |
| Jul 9, 5:43 AM MDT | Special Weather Statement | BIS | Mountrail | 47 min |
| Jul 9, 5:47 AM MDT | Special Weather Statement | BIS | Divide | 43 min |
| Jul 9, 5:55 AM MDT | Special Weather Statement | BIS | Burke | 50 min |
| Jul 9, 6:12 AM MDT | Special Weather Statement | BIS | Morton | 48 min |
| Jul 9, 7:07 AM MDT | Special Weather Statement | BIS | Emmons | 38 min |
| Jul 9, 7:56 AM MDT | Special Weather Statement | BIS | Emmons | 34 min |
| Jul 9, 8:40 AM MDT | Special Weather Statement | BIS | Logan | 35 min |
| Jul 9, 8:56 AM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 64 min |
| Jul 9, 9:54 AM MDT | Special Weather Statement | BIS | McIntosh | 21 min |
| Jul 9, 9:59 AM MDT | Special Weather Statement | BIS | LaMoure | 61 min |
| Jul 9, 10:20 AM MDT | Special Weather Statement | BIS | McIntosh | 25 min |
| Jul 9, 10:42 AM MDT | Special Weather Statement | BIS | Dickey | 48 min |
| Jul 9, 10:49 AM MDT | Special Weather Statement | BIS | Logan | 26 min |
| Jul 9, 11:10 AM MDT | Special Weather Statement | BIS | McIntosh | 20 min |
| Jul 9, 11:44 AM MDT | Special Weather Statement | BIS | McIntosh | 16 min |
| Jul 9, 2:47 PM MDT | Heat Advisory | BIS | Dickey, Emmons, LaMoure, Logan, McIntosh | 27 hr |
| Jul 9, 2:47 PM MDT | Special Weather Statement | BIS | Rolette | 28 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.